MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿ MS Guide Wire with Hydrophilic Coating; Wire, Guide, Catheter

ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿ MS Guide Wire with Hydrophilic Coating; Wire, Guide, Catheter
Model Number 1005357H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to perform electrophysiology in the coronary artery.The whisper ms guide wire was used in the patient however after the guide wire was removed, fluoroscopy confirmed that a portion of the guide wire remained in the patient.Several attempts were made to retrieve the separated portion with partial success.A small fragment migrated to the distal pulmonary artery and was determined to be too far to retrieve therefore it was left in the patient.Per the physician, the remaining portion was not expected to cause clinical issues for the patient.A delay in the procedure was reported.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported difficulty could not be determined.The subsequent treatment appears to be related to circumstances of the procedure.Factors that may contribute to a material separation include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE WHISPER¿ MS Guide Wire with Hydrophilic Coating
Common Device Name
Wire, Guide, Catheter
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50472762
Report Number2024168-2026-03340
Device Sequence Number9972518
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public(01)08717648037801(17)270531(10)5061672
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005357H
Device Catalogue Number1005357H
Device Lot Number5061672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight275 LB